Because the number of patients with solid malignant neoplasms treated with multiple tyrosine kinase inhibitors (TKIs) is increasing rapidly, treatment of the adverse effects of the drug is of utmost importance. The treatment is aimed at prolonging life, but hand-foot syndrome (HFS) is a well-known cutaneous adverse effect,1 clinically characterized by palmar- and plantar-symmetric, sharply demarcated erythema and desquamation with pain, dysesthesia, paresthesia, and temperature intolerance. The severity of HFS sometimes necessitates a dose reduction or complete discontinuation of treatment.
Bos WEM, Nijsten TEC, de Jonge MJA, Hamberg AP. Topical Psoralen Plus UV-A Therapy for Tyrosine Kinase Inhibitor–Induced Hand-Foot Syndrome. Arch Dermatol. 2012;148(4):546–547. doi:10.1001/archdermatol.2011.3482
Customize your JAMA Network experience by selecting one or more topics from the list below.